Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 1, 2014, 2:32 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Dec 1, 2014, 2:00 PM MST. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2014, 2:32 AM MST (09:32 UTC)
- In effect from
- Dec 1, 2014, 2:00 PM MST
- Expired
- Dec 2, 2014, 5:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 4:23 AM MST | HEAVY SNOW 7 | Brooks Lake, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734 WWUS75 KRIW 010932 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 232 AM MST MON DEC 1 2014 ...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS AFTERNOON THROUGH TONIGHT... .INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD AND FRONT AND UPPER LEVEL JET MAY COMBINE TO PRODUCE VERY STRONG TO POTENTIALLY DAMAGING WINDS LATE TODAY INTO TONIGHT. WYZ003-012300- /O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/ /O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 232 AM MST MON DEC 1 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON...ESPECIALLY ALONG THE MOUNTAINS AND LEAD TO HIGH WINDS BY LATE AFTERNOON INTO TONIGHT. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... INCLUDING THE WEST SIDE OF CLARK. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 120. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-012300- /O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/ /O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/ ABSAROKA MOUNTAINS- 232 AM MST MON DEC 1 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE QUICKLY THIS AFTERNOON AND BECOME STRONG LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 296...THE CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
733 WWUS75 KRIW 011302 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 232 AM MST MON DEC 1 2014 ...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS AFTERNOON THROUGH TONIGHT... .INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD FRONT AND UPPER LEVEL JET MAY COMBINE TO PRODUCE VERY STRONG TO POTENTIALLY DAMAGING WINDS LATE TODAY INTO TONIGHT. WYZ003-012300- /O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/ /O.NEW.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 232 AM MST MON DEC 1 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON...ESPECIALLY ALONG THE MOUNTAINS AND LEAD TO HIGH WINDS BY LATE AFTERNOON INTO TONIGHT. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... INCLUDING THE WEST SIDE OF CLARK. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 120. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-012300- /O.UPG.KRIW.HW.A.0026.141201T2100Z-141202T1200Z/ /O.COR.KRIW.HW.W.0028.141201T2100Z-141202T1200Z/ ABSAROKA MOUNTAINS- 232 AM MST MON DEC 1 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE QUICKLY THIS AFTERNOON AND BECOME STRONG LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 296...THE CHIEF JOSEPH HIGHWAY. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
646 WWUS75 KRIW 012112 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MST MON DEC 1 2014 ...VERY STRONG WINDS LIKELY ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THROUGH TONIGHT... .INCREASING MOUNTAIN TOP WINDS AHEAD OF AN APPROACHING COLD FRONT AND UPPER LEVEL JET WILL COMBINE TO PRODUCE VERY STRONG TO POTENTIALLY DAMAGING WINDS THROUGH TONIGHT. WYZ003-021200- /O.CON.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 212 PM MST MON DEC 1 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE INTO THE EVENING HOURS...LEADING TO HIGH WINDS AT TIMES THROUGH TONIGHT AND AREAS OF BLOWING SNOW. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE RIGHT ALONG THE FOOTHILLS... INCLUDING THE WEST SIDE OF CLARK. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 120. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-021200- /O.CON.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/ ABSAROKA MOUNTAINS- 212 PM MST MON DEC 1 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE INTO THE EVENING HOURS WITH HIGH WINDS EXPECTED THROUGH THE NIGHT ALONG WITH CONSIDERABLE BLOWING SNOW. * WIND...WEST 40 TO 50 MPH WITH GUSTS AROUND 75 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 296...THE CHIEF JOSEPH HIGHWAY. BLOWING AND DRIFTING OF SNOW MAY RESULT IN REDUCED VISIBILITY AND POSSIBLE LOCAL WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
830 WWUS75 KRIW 021209 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 509 AM MST TUE DEC 2 2014 WYZ002-003-021315- /O.EXP.KRIW.HW.W.0028.000000T0000Z-141202T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 509 AM MST TUE DEC 2 2014 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A COLD FRONT HAS PUSHED THROUGH THE AREA EARLY THIS MORNING ENDING THE THREAT OF HIGH WINDS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:30 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 30, 10:30 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1030 PM MST SUN NOV 30 2014 .SHORT TERM...TONIGHT THROUGH MONDAY (ISSUED AT 330 PM MDT) LOOKS LIKE THE CODY AREA IS THE BIG WINNER WHEN IT COMES TO SNOW FROM THE LAST STORM WITH OVER 6 INCHES ACROSS THE AREA. MOST OTHER AREAS UNDERPERFORMED BUT IT IS EVIDENT ON SATELLITE THAT MUCH OF THE BIGHORN BASIN AND NORTHERN JOHNSON COUNTY RECEIVED ENOUGH SNOW TO AFFECT OVERNIGHT LOW TEMPERATURES...SO THOSE WERE BUMPED DOWN A FEW DEGREES AS THE INVERSION IS EXPECTED TO BE MAXIMIZED IN THESE AREAS. OTHERWISE...THERE ARE JUST A FEW CLOUDS STICKING AROUND IN THE WAKE OF THE VERY RUDE COLD FRONT THAT RAKED THROUGH LAST NIGHT. HOWEVER...MORE MILD AIR WILL BE QUICKLY FILTERING IN BEHIND THE EXITING SYSTEM...WHICH WILL ONLY SERVE TO STRENGTHEN THE INVERSION OVERNIGHT IN MOST AREAS. THIS MILD AIR SHOULD EVENTUALLY MIX OUT TO THE SURFACE ON MONDAY AS A SURFACE LOW DEVELOPS EAST OF THE DIVIDE AND FLOW ALOFT INCREASES THROUGH THE DAY ON MONDAY WITH SOME 50KT BARBS SHOWING UP AT H7 BY THE AFTERNOON. EXPECT SURFACE WIND TO PICK UP THROUGH THE AFTERNOON FROM ROCK SPRINGS TO CASPER AND IN THE MOUNTAINS WITH GUSTS OVER 40 MPH COMMON IN THESE AREAS. ACROSS THE SOUTH INCLUDING INTERSTATE 80...AS ADVERTISED BY THE MODELS OVER THE PAST COUPLE OF DAYS...A BAND OF SNOW FORMED ACROSS THE LENGTH OF THE INTERSTATE EARLY THIS MORNING...DROPPING AN INCH OF SNOW IN THE ROCK SPRINGS AREA IN A LITTLE OVER AN HOUR...THE ROAD TEMPERATURES ARE ABOVE FREEZING SO IT WILL TAKE A LITTLE BIT OF WORK FROM THIS SNOW BAND IN ORDER TO GET THEM COLD ENOUGH TO ALLOW FOR SOME ACCUMULATION ON THE ROAD. AIR TEMPERATURES ARE HOVERING RIGHT AROUND FREEZING AND THEY ARE EXPECTED TO DO SO THROUGH SUNSET WHEN THE COLD FRONT FINALLY FILTERS INTO THE AREA. THE FRONT WILL ALSO SHIFT THE WIND DIRECTION TO THE NORTH NORTHEAST...WHICH WILL ENCOURAGE FURTHER ACCUMULATION SOUTH OF THE INTERSTATE AND ALONG THE FOOTHILLS NEAR KEMMERER...SO THE WINTER WEATHER ADVISORY WAS EXTENDED FOR LINCOLN COUNTY THROUGH 3AM...IN ADDITION...AN ADVISORY WAS ADDED TO THE REMAINDER OF THE I80 ZONES TO COVER THE EXPECTED MODERATE TRAVEL IMPACTS. TEMPERATURES WILL DROP INTO THE LOW 20S AND UPPER TEENS AFTER THE SNOW QUITS EARLY MONDAY MORNING...WHICH WILL QUICKLY CAUSE ANY MELTED SNOW TO FREEZE... LEADING TO AN ICY MONDAY MORNING COMMUTE. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY REMNANT BAROCLINIC BOUNDARY COMBINED WITH SOME MOISTURE FROM A SYSTEM TO THE WEST RESULTS IN A GENERALLY WEAK BUT MOIST ISENTROPIC UPGLIDE PATTERN ACROSS THE WEST THROUGH MONDAY NIGHT AND INTO AT LEAST TUESDAY MORNING BEFORE GRADUALLY RETREATING TO THE HIGHER MOUNTAINS TUESDAY AFTERNOON INTO TUESDAY EVENING. EAST OF THE DIVIDE...WIND WILL BE THE MAIN PLAYER IN THE WIND CORRIDOR AND CODY FOOTHILLS THROUGH MONDAY NIGHT LINGERING INTO TUESDAY ACROSS THE WIND CORRIDOR. STRONG MTN TOP FLOW...STABLE LAYER...COMPLEX JET MOVING THROUGH AND A PERIOD OF MODERATE THERMAL GRADIENT TO START THE PERIOD LEADS ME TO ISSUE A HIGH WIND WATCH FOR THE EAST SLOPE OF THE ABSAROKAS AND CODY FOOTHILLS FROM 21Z MONDAY THROUGH 12Z TUESDAY. THE BEST THREAT SEEMS TO BE EARLY IN THE NORTH HALF AND PERHAPS LINGERING THROUGH THE NIGHT IN THE SOUTH HALF. 06Z AND 18Z WRF INDICATES 35-40KT IN BOUND WITH 75KT IN THE HIGHER FOOTHILLS AND 50KT PLUS MIXING DOWN NEAR THE SURFACE. NOT THE MOST CLASSIC OF PATTERNS BUT ENOUGH TO ISSUE THE WATCH. SHALLOW COLD FRONT PUSHING SOUTH WILL LIKELY CUT OFF THE FAR NRN PART OF THIS REGION LATER MONDAY NIGHT. LITTLE BIT OF A CHALLENGE WITH THIS FRONT COMING DOWN...JET STREAK SAGGING SOUTH AND MOISTURE FROM THE WEST THAT COULD OVERRUN THIS BOUNDARY AS IT SAGS SOUTH INTO CENTRAL WYO. EXTENDED THE SLIGHT CHANCES DOWN TO CASPER ON TUESDAY DUE TO THIS UNCERTAINTY. NEXT SYSTEM DISCUSSED YESTERDAY IS STILL FORECAST TO OPEN UP AND SPREAD MOISTURE/DEFORMATION AXIS UP FROM THE SOUTHWEST LATER TUESDAY NIGHT THROUGH WEDNESDAY. TIMING IS SLIGHTLY SLOWER BUT ONLY TWEAKED THE LATE MONDAY NIGHT POPS DOWN OVER THE NORTHWEST HALF. OTHERWISE...INCREASING CHANCES OF SNOW LIFTING NWD INTO THE SOUTH AND WEST WEDNESDAY MORNING WITH A LITTLE TRYING TO SNEAK INTO OUR SERN ZONES. THIS WEAK...MOIST UPGLIDE TYPE PATTERN KEEPS A DECENT SHOT OF LIGHT PCPN IN THE FAR WEST THROUGH AT LEAST THURSDAY... ESPECIALLY THE HIGH COUNTRY. MID LEVEL TEMPS WARM THROUGH THE PERIOD SO VALLEYS COULD EASILY BE RAIN OR A RAIN SNOW MIXTURE AT TIMES DURING THE DAY WHEN PCPN FALLS. LAST COUPLE DAYS OF THE EXTENDED IS STILL A LITTLE MURKY BUT IT APPEARS NOW THERE WILL BE AT LEAST SOME WEAK SPLIT FLOW ENERGY MOVING ACROSS WHICH WOULD BRING AT LEAST A LITTLE COOLER AIR INTO THE WEST AT THE MID LEVELS FOR LOWER SNOW LEVELS. NO SIGNIFICANT SNOW BUT ENOUGH MOISTURE...WEAK OROGRAPHICS AND WEAK RIPPLES TO PRODUCE SOME LIGHT SNOW AT TIMES MAINLY IN THE MTNS. GENERALLY DRY WITH ABOVE NORMAL TEMPS EAST OF THE DIVIDE. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL AT THE TERMINAL SITES. SOME SNOW WILL OBSCURE THE WIND RIVER MOUNTAINS AND ABSAROKA MOUNTAINS MONDAY INTO MONDAY NIGHT WITH IFR CONDITIONS LIKELY IN THESE LOCATIONS. WINDY WEATHER WILL DEVELOP OVER THE ABSAROKA MOUNTAINS AND ALONG THE CODY FOOTHILLS BY 22Z. WINDY IN THE CASPER AREA BY 19Z AND THIS CONTINUES INTO MONDAY NIGHT. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES SNOW WILL BE ON THE INCREASE LATE TONIGHT OVER THE WESTERN MOUNTAINS WITH IFR CONDITIONS PREVAILING. SOME MORNING SNOW IS EXPECTED AT THE TERMINAL SITES IN THE SW WITH THE SNOW ENDING BETWEEN 15Z AND 18Z. FOR KJAC AIRPORT SNOW AND LOWERING CEILINGS LOOK TO OCCUR BY 18Z AND CONTINUE THROUGH TONIGHT. EXPECT MVFR TO IFR CONDITIONS AT KJAC. && .FIRE WEATHER... LIGHT WIND AND CLEARING SKIES ACROSS NORTHERN WYOMING WILL LEAD TO STRONG INVERSIONS AND POOR MIXING OVERNIGHT TONIGHT WHILE SNOW CONTINUES IN THE SOUTH. STRONG WINDS ARE POSSIBLE ONCE AGAIN FROM LATE MONDAY TO TUESDAY MORNING ACROSS THE CODY FOOTHILLS AS POSSIBLY THE SOUTHWESTERN WIND CORRIDOR WITH EXCELLENT SMOKE DISPERSION IN THESE AREAS AND FAIR TO POOR DISPERSION IN THE CENTRAL BASINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WYZ002-003. WINTER WEATHER ADVISORY UNTIL 3 AM MST MONDAY WYZ027>030. && SHORT TERM...ALLEN LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...ALLEN
Hazardous weather outlook, Nov 30, 1:49 PM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MST SUN NOV 30 2014 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 149 PM MST SUN NOV 30 2014 ...WINTER WEATHER ADVISORY FOR THE INTERSTATE 80 CORRIDOR AND SOUTHERN LINCOLN COUNTY THROUGH 3AM MONDAY... ...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS FROM 2 PM MONDAY TO 5 AM TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT TO MODERATE SNOW WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 80 THROUGH LATE TONIGHT. ROAD SURFACES ARE EXPECTED TO BECOME SLUSHY AND EVENTUALLY FREEZE DUE TO THE HEAVY SNOW AND DROPPING TEMPERATURES TONIGHT. EXPECT ICY PATCHES TO DEVELOP LATE TONIGHT FOR THE MONDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...SLICK AND ICY ROADS CAUSED BY THE OVERNIGHT SNOW WILL CREATE DIFFICULT TRAVEL FOR THE MORNING COMMUTE ALONG THE INTERSTATE 80 CORRIDOR AND INTO SOUTHERN LINCOLN AND SUBLETTE COUNTIES. MONDAY AFTERNOON THROUGH TUESDAY...SNOW ACROSS MOST OF THE WEST... ESPECIALLY NORTHWEST. MONDAY AFTERNOON THROUGH MONDAY NIGHT...HIGH WINDS POSSIBLE IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS. STRONG WINDS FROM AROUND BEAVER RIM AND JEFFREY CITY TO CASPER. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:42 AM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 33 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.